Alert archive / Arkansas / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 331, NWS Tulsa, OK

September 10, 1992Logan County, Scott County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 10, 1992, 1:10 AM CDT for Logan County, Scott County, Arkansas. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Sep 10, 1992, 1:10 AM CDT (06:10 UTC)
Expired
Sep 10, 1992, 2:15 AM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Logan County, AR, Scott County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 6.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
2.3
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 100612
SVRFSM
ARC083-127-100715-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
110 AM CDT THU SEP 10 1992
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  215 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST ARKANSAS
 
   ...LOGAN COUNTY...SCOTT COUNTY
 
AT 110 AM CDT FORT SMITH RADAR SHOWED A LINE OF STRONG TO SEVERE
THUNDERSTORMS FROM OARK ARKANSAS SOUTHWEST TO FORT SMITH MOVING
SOUTHEAST AT 35 MPH. NUMEROUS REPORTS OF WIND GUSTS TO 65 MPH
HAVE BEEN REPORTED UP TO 10 MILES AHEAD OF THE LINES PASSAGE.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:21 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Sep 9, 9:21 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED SEP 9 1992

LN OF SVR STMS MVNG SE 10-15 KTS ACRS NRN PTN OF FA THIS EVENING.
NMRS REPORTS OF LARGE HAIL AND STG WNDS HV BEEN RCVD.  ADAP DISPLAYING
LARGE PRESR OVR SE KS...THERE4 XPCT LN WL PICK UP PACE A LTL.  PROFLRS
SHOWING SWLY LO LVL INFLO INTO LN WHCH SHULD HELP SUSTAIN CONVXTN AS
IT MVS SE.  WL CTN HI POPS FOR ALL ZONES TONIGHT AND WL CTN MENTION
OF SVR.  WNDS ALOFT RMN WESTERLY WHCH WL KEEP FRNT FRM DIVING TOO
FAR SOUTH THO CONVXTN WL HELP IT TO PROGRESS A LTL FASTER.  DUE TO
SLOER MVMNT WL DLA MENTION OF STMS UNTIL AFTER MID FOR EC ZONES AND
NOT UNTIL SR FOR XTRM SE ZONES.  WK CAA BHND FRNT WL ALLOW TEMPS
TO DROP OFF NICELY AFTER FROPA...CURRENT FCST ACCOUNTS FOR THIS
AND WL NOT MAKE ANY CHNGS.  WL MAKE NO ADJUSTMENTS TO LATER PDS.

07

.OK...CTN WX WATCHES.

In the hours before

Special weather statement, Sep 10, 12:00 AM CDT, 1 hour 10 minutes before
OKZ026>027-100600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT WED SEP 9 1992

SEVERE THUNDERSTORM WATCH NUMBER 837 IS NO LONGER IN EFFECT FOR OSAGE
...PAWNEE...WASHINGTON AND NOWATA COUNTIES.

THE SEVERE THUNDERSTORM ACTIVITY IN NORTHEAST OKLAHOMA IS NOW WELL
SOUTHEAST OF THESE AREAS AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT
IS NOT EXPECTED IN THESE COUNTIES TONIGHT.
Special weather statement, Sep 10, 12:49 AM CDT, 21 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT THU SEP 10 1992

...THUNDERSTORM WARNING FOR SOUTHERN DELAWARE...ADAIR...EASTERN
   MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED
CONSIDERABLY SINCE MIDNIGHT.   WITH THIS NOTED DECREASE IN INTENSITY
THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE
...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA.
ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM
FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA.  A
SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO
BARTLESVILLE TO PONCA CITY.  ALL THUNDERSTORMS WERE BELOW SEVERE
LIMITS AT THIS TIME.x
Special weather statement, Sep 10, 12:54 AM CDT, 16 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645-

SPECIAL WEATHER STATEMENT ...CORRECTION....
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT THU SEP 10 1992

...THUNDERSTORM WARNINGS FOR SOUTHERN DELAWARE...ADAIR...EASTERN
   MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED
CONSIDERABLY SINCE MIDNIGHT.   WITH THIS NOTED DECREASE IN INTENSITY
THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE
...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA.
ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM
FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA.  A
SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO
BARTLESVILLE TO PONCA CITY.  ALL THUNDERSTORMS WERE BELOW SEVERE
LIMITS AT THIS TIME.

STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 10:50 PM CDTSevere Thunderstorm WarningTSABenton55 min
Sep 9, 11:11 PM CDTSevere Thunderstorm WarningTSAMadison, Washington64 min
Sep 10, 12:13 AM CDTSevere Thunderstorm WarningTSAMadison, Washington47 min
Sep 10, 12:19 AM CDTSevere Thunderstorm WarningTSACrawford56 min
Sep 10, 12:41 AM CDTSevere Thunderstorm WarningTSAFranklin, Johnson64 min
Sep 10, 12:41 AM CDTSevere Thunderstorm WarningTSASebastian64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.